[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1990

Psoriasis Induced at the Injection Site of Recombinant Interferons

Author Affiliations

Department of Dermatology University of Hamburg Martinistrasse 52 D-2000 Hamburg 20 West Germany

Arch Dermatol. 1990;126(11):1515-1516. doi:10.1001/archderm.1990.01670350131024
Abstract

To the Editor.—  In their article entitled "Psoriasis Induced at the Injection Site of Recombinant Interferon Gamma," Fierlbeck et al1 reported the occurrence of punctiform psoriasis at the site of subcutaneous injection of interferon gamma in patients with psoriatic arthritis.We observed the development of a psoriasis plaque at the site of injection in a patient receiving recombinant interferon beta for intralesional treatment of a basal cell carcinoma. Our patient, a 75-year-old man, had suffered since his youth from chronic stationary psoriasis, and had been treated with arsenic in the 1940s. For the last 10 years he developed multiple basaliomas that were of both the nodular and the superficial erythematous type on the face and trunk. Several tumors have been excised or treated with X-ray therapy or locally applied fluorouracil. Both interferons, alfa and beta, have been shown to be effective in the treatment of basal cell carcinoma.2,3

×